Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 250, NWS Jackson, MS

April 21, 2011Kemper County, Lauderdale County, Newton County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 21, 2011, 1:27 PM CDT for Kemper County, Lauderdale County, Newton County, Mississippi. It was in force for 63 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 21, 2011, 1:27 PM CDT (18:27 UTC)
Expired
Apr 21, 2011, 2:30 PM CDT
In force
63 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Kemper County, MS, Lauderdale County, MS, Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 117 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 1:28 PM CDTTSTM WND DMG4 Wsw Duffee, MSMULTIPLE TREES DOWN ACROSS HICKORY NUT RD AND HOPEWELL RD
Apr 21, 1:29 PM CDTTSTM WND DMG5 Ese Little Rock, MSMULTIPLE TREES DOWNED ACROSS CHUNKY-DUFFEE RD
Apr 21, 1:31 PM CDTTSTM WND DMG1 Nne Duffee, MSTREES DOWN ACROSS MS HIGHWAY 494.
Apr 21, 1:49 PM CDTTSTM WND DMG6 E Collinsville, MSSEVERAL TREES DOWN...ONE OF WHICH FELL ACROSS BLIND BROWN ROAD. ALSO...SEVERAL REPORTS OF 50 MPH WINDS IN THE NORTHWEST PART OF THE COUNTY
Apr 21, 2:15 PM CDTHAIL 1Toomsuba, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
283 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

452 
WUUS54 KJAN 211827
SVRJAN
MSC069-075-101-211930-
/O.NEW.KJAN.SV.W.0250.110421T1827Z-110421T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
127 PM CDT THU APR 21 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN STATION...
  MERIDIAN...
  NORTHEASTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 230 PM CDT

* AT 128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 7 MILES NORTHWEST OF DUFFEE TO DUFFEE TO 7 MILES NORTHWEST OF
  MEEHAN MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  COLLINSVILLE...SUQUALENA...MARTIN...NELLIEBURG...PRISMATIC...
  DALEVILLE...MARION...BLACKWATER...OAK GROVE...TOOMSUBA...
  ALAMUCHA...TAMOLA...KEWANEE AND PORTERVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3232 8841 3231 8882 3234 8900 3246 8899
      3258 8903 3258 8891 3261 8891 3271 8838
TIME...MOT...LOC 1828Z 262DEG 30KT 3256 8898 3248 8892
          3238 8893

$$

BK
3 follow-up statements
215 
WWUS54 KJAN 211843
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CDT THU APR 21 2011

MSC101-211852-
/O.CAN.KJAN.SV.W.0250.000000T0000Z-110421T1930Z/
NEWTON MS-
143 PM CDT THU APR 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEWTON COUNTY IS
CANCELLED...

LAT...LON 3232 8841 3231 8882 3233 8892 3246 8889
      3261 8891 3271 8838
TIME...MOT...LOC 1842Z 262DEG 30KT 3258 8884 3250 8878
          3240 8879

$$

MSC069-075-211930-
/O.CON.KJAN.SV.W.0250.000000T0000Z-110421T1930Z/
LAUDERDALE MS-KEMPER MS-
143 PM CDT THU APR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHERN KEMPER AND LAUDERDALE COUNTIES...

AT 142 PM CDT...LOCAL EMERGENCY MANAGEMENT REPORTED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MARTIN TO 
COLLINSVILLE TO NELLIEBURG MOVING EAST AT 35 MPH. THESE STORMS 
DOWNED TREES ALONG CHUNKY DUFFEE ROAD IN EASTERN NEWTON COUNTY WHEN 
THEY WENT THROUGH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MERIDIAN...PRISMATIC...MARION...DALEVILLE...BLACKWATER...MERIDIAN
STATION...LAUDERDALE...TOOMSUBA...OAK GROVE...ALAMUCHA...TAMOLA...
KEWANEE AND PORTERVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

&&

LAT...LON 3232 8841 3231 8882 3233 8892 3246 8889
      3261 8891 3271 8838
TIME...MOT...LOC 1842Z 262DEG 30KT 3258 8884 3250 8878
          3240 8879

$$

BK
054 
WWUS54 KJAN 211902
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
202 PM CDT THU APR 21 2011

MSC069-075-211930-
/O.CON.KJAN.SV.W.0250.000000T0000Z-110421T1930Z/
LAUDERDALE MS-KEMPER MS-
202 PM CDT THU APR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHEASTERN KEMPER AND EASTERN LAUDERDALE COUNTIES...

AT 201 PM CDT...LOCAL EMERGENCY MANAGEMENT REPORTED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BLACKWATER TO 
MERIDIAN STATION TO MARION MOVING EAST AT 35 MPH. SEVERAL TREES WERE 
BLOWN DOWN 4 MILES NORTH OF MERIDIAN AS THESE STORMS PASSED.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAUDERDALE...TOOMSUBA...ALAMUCHA...TAMOLA...KEWANEE AND PORTERVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

&&

LAT...LON 3232 8874 3250 8866 3263 8876 3271 8838
      3232 8841
TIME...MOT...LOC 1901Z 262DEG 30KT 3260 8865 3252 8859
          3242 8860

$$

BK
192 
WWUS54 KJAN 211930
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT THU APR 21 2011

MSC069-075-211940-
/O.EXP.KJAN.SV.W.0250.000000T0000Z-110421T1930Z/
LAUDERDALE MS-KEMPER MS-
230 PM CDT THU APR 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KEMPER AND
EASTERN LAUDERDALE COUNTIES HAS EXPIRED...

LAT...LON 3232 8874 3250 8866 3263 8876 3271 8838
      3232 8841
TIME...MOT...LOC 1902Z 262DEG 30KT 3260 8864 3252 8858
          3242 8859

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 12:00 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 21, 12:00 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1200 PM CDT THU APR 21 2011

.UPDATE...RADAR AND SATELLITE IMAGERY SHOW A CONSOLIDATED MCS HAS
DEVELOPED ACROSS CENTRAL MS AND STRETCHING BACK IN NE LA. NOW
EXPECTED THIS FEATURE TO PUSH EAST AND BRING DOWNPOURS AND STRONG TO
POTENTIALLY SEVERE THUNDERSTORMS TO AREAS OF EAST
CENTRAL...SOUTHEAST AND SOUTH CENTRAL MS THROUGH THE AFTERNOON.
ACTIVITY MAY TAKE SOME TIME TO GET INTO INTO SOUTHERN PORTIONS OF
THE AREA...BUT STORMS COULD BE MORE INTENSE THERE SINCE INSTABILITY
WILL BE RATHER HIGH (MLCAPE VALUES (>2500 J/KG). EXPECT PERIOD OF
MINIMAL PRECIP ACROSS THE I-20 CORRIDOR AND FURTHER NORTH IN THE CWA
BEHIND THIS MCS FEATURE...BUT THERE STILL REMAINS THE POTENTIAL FOR
TRAINING CONVECTION TO SET UP ACROSS THE FLASH FLOOD WATCH AREA
LATER THIS AFTERNOON.

MAIN UPDATE TO THE FORECAST WAS TO GREATLY INCREASE POPS IN SOUTHERN
ZONES. /BB/

&&

.PREV DISCUSSION... /ISSUED 1030 AM CDT THU APR 21 2011/

UPDATE...VIGOROUS CONVECTION APPEARS TO BE SLIDING IN AND TRAINING
INTO THE FORECAST AREA FROM THE WEST A LITTLE FURTHER SOUTH THAN
PREVIOUSLY ANTICIPATED. FEW...IF ANY...FORECAST MODELS SHOWED THE
WEATHER SITUATION UNFOLDING IN THIS MANNER...BUT IT APPEARS THE
SHALLOW BAROCLINIC ZONE SET UP AROUND I-20 IS THE AXIS FOR
CONVECTIVE DEVELOPMENT AS OPPOSED TO THE DEEPER BOUNDARY MODELS WERE
TRIGGERING ON FURTHER NORTH.

HAVE MADE RATHER SIGNIFICANT UPDATES TO THE SHORT TERM FORECAST
THROUGH EARLY THIS EVENING TO ACCOUNT FOR THIS EVOLUTION IN
THINKING. LOCATIONS ACROSS OUR NORTHERN COUNTIES THAT RECEIVED HEAVY
RAINFALL YESTERDAY AND ARE IN A FLASH FLOOD WATCH THROUGH 7 PM WILL
REMAIN IN THE WATCH ALTHOUGH AXIS OF HEAVY RAIN MAY REMAIN TO THE
SOUTH THROUGH THE EARLY AFTERNOON. STILL THINKING THERE IS A CHANCE
FOR THE AXIS OF CONVECTION TO LIFT NORTH INTO AT LEAST NORTHEASTERN
PORTIONS OF THE STATE BY LATE THIS AFTERNOON AS FLOW BEGINS TO BACK
IN THE LOW LEVELS IN THE WAKE OF EXITING MID LEVEL DISTURBANCE.
FURTHER SOUTH...ESPECIALLY ALONG THE I-20 CORRIDOR WEST OF
I-55...CURRENTLY OBSERVED AXIS OF TRAINING CONVECTION SETTING UP
WILL POSE RISK OF STRONG TO POTENTIALLY SEVERE STORMS AND TORRENTIAL
RAINFALL THROUGH AT LEAST EARLY AFTERNOON. WE HAVE EXPANDED THE
FLASH FLOOD WARNING TODAY TO COVER THIS RISK FURTHER SOUTH...NOW
COVERING SE AR...AND THE REST OF NORTHERN AND CENTRAL MS ALONG AND
NORTH OF DE KALB MS TO JACKSON METRO TO WINNSBORO LA LINE. RISK OF
SEVERE WEATHER WILL MAINLY BE FROM HAIL AND DAMAGING WINDS AS LOW
LEVEL FLOW AND SHEAR NEAR THE MAIN CONVECTIVE AXIS SHOULD CONTINUE
TO WANE THROUGH THE DAY.

HAVE ALSO UPDATED POPS AND TEMPS RATHER SIGNIFICANTLY TO ADDRESS
FORECAST CHANGES...LOWERING HIGH TEMP EXPECTATIONS A GOOD DEAL IN
THE FLASH FLOOD WATCH AREA WHERE CLOUDS AND RAIN COULD BE MORE
PERVASIVE THAN PREVIOUSLY THOUGHT AND THE LOW LEVEL INVERSIONS WILL
HAVE LESS CHANCE TO MIX OUT. /BB/

&&

.AVIATION...BIG RAIN COMPLEX OVER MOST OF THE N/W CWA WITH A LARGE
BOWING LINE EVOLVING AND PUSHING ACROSS THE S/SE/E SECTIONS. LOOK
FOR MAINLY IFR/MVFR CEILINGS/VIS ACROSS THE N SECTIONS UNDER THIS
RAIN AREA. AHEAD OF THE CONVECTIVE LINE...MVFR/VFR CEILINGS WILL
EXIST FOR A SHORT TIME BEFORE THE LINE MOVES IN. WHEN THE LINE MOVES
IN...WINDS OF 30-40 MPH CAN BE EXPECTED ALONG WITH LOWER
VIS/CEILINGS. LOOK FOR A MIX OF IFR/MVFR CEILINGS TO PERSIST IN THE
WAKE OF THE SYSTEM. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       76  67  86  65 /  85  18  13   9
MERIDIAN      78  65  87  63 /  72  18  13   9
VICKSBURG     78  66  87  65 /  79  17  10   9
HATTIESBURG   85  68  89  64 /  60  11   5   6
NATCHEZ       82  68  87  66 /  72  10   9   6
GREENVILLE    75  66  84  65 /  49  30  13  10
GREENWOOD     74  67  85  65 /  60  34  13  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
     025>049.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR
LAZ007>009-015-     016-023-025.

AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

BB/CME
Hazardous weather outlook, Apr 21, 10:59 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1059 AM CDT THU APR 21 2011

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>049-221600-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
1059 AM CDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FOR AREAS ALONG AND NORTH OF
A WINNSBORO TO JACKSON TO DEKALB LINE AS A COMPLEX OF STORMS MOVES
ACROSS THE FORECAST AREA. THIS SYSTEM WILL FOCUS A FRONTAL BOUNDARY
AND PROVIDE AN AREA OF LIFT FOR PROLONGED RAIN AND STORMS. A FLASH
FLOOD WATCH IS IN EFFECT FOR THIS AREA. AREAS ACROSS THIS WATCH AREA
HAVE RECEIVED QUITE A BIT OF RAIN SINCE YESTERDAY AND OVERNIGHT. THIS
NEW ROUND OF RAIN WILL HAVE THE POTENTIAL TO BRING 2 TO 4 INCHES WITH
LOCALIZED AREAS SEEING HIGHER AMOUNTS IF STORMS CAN TRAIN OVER THE
SAME AREAS.

ADDITIONALLY...A FEW STORMS MAY REACH SEVERE LIMITS WITH DAMAGING
WINDS AND HAIL. THIS RISK IS PRIMARILY ALONG THE I-20 CORRIDOR AND
POINTS SOUTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY.

LAZ024-026-MSZ050>066-072>074-221600-
CATAHOULA-CONCORDIA-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1059 AM CDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SOME STRONG AND SEVERE STORMS ARE ANTICIPATED THIS AFTERNOON FOR
AREAS SOUTH OF I-20. DAMAGING WINDS AND HAIL ARE THE PRIMARY RISK.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AND SOME FLASH FLOODING MAY
OCCUR IF STORMS LINGER OVER ANY PARTICULAR AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

In the hours before

Special weather statement, Apr 21, 10:31 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1031 AM CDT THU APR 21 2011

LAZ016-MSZ040>043-047-048-053-211600-
CLAIBORNE MS-HINDS MS-WARREN MS-MADISON MS-SHARKEY MS-ISSAQUENA MS-
YAZOO MS-MADISON LA-
1031 AM CDT THU APR 21 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL WAS LOCATED FROM 6 MILES SOUTH OF HOLLY BLUFF TO LE
TOURNEAU AT 1031 AM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHERN YAZOO...SOUTHEASTERN ISSAQUENA...SOUTHEASTERN
SHARKEY...WEST CENTRAL MADISON...WARREN...WESTERN HINDS AND EXTREME
NORTHEASTERN CLAIBORNE COUNTIES...AND SOUTHEASTERN MADISON PARISH
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3282 9013 3215 9048 3216 9105 3282 9071
TIME...MOT...LOC 1531Z 270DEG 34KT 3274 9064 3224 9090

GRG
Local storm report, Apr 21, 11:44 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1144 AM CDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     FLASH FLOOD      YAZOO CITY              32.86N 90.41W
04/21/2011                   YAZOO              MS   EMERGENCY MNGR

            A PORTION OF 11TH AND GRANT STREETS WERE UNDER WATER.

&&

CME
Special weather statement, Apr 21, 11:46 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1146 AM CDT THU APR 21 2011

MSZ054-211715-
COPIAH MS-
1146 AM CDT THU APR 21 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHEAST OF DENTVILLE AT 1146 AM CDT...MOVING EAST
AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL COPIAH COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3198 9026 3175 9032 3185 9063 3203 9059
TIME...MOT...LOC 1646Z 282DEG 24KT 3192 9050

BK
Special weather statement, Apr 21, 1:03 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
103 PM CDT THU APR 21 2011

MSZ059>062-211835-
JEFFERSON MS-FRANKLIN MS-LINCOLN MS-ADAMS MS-
103 PM CDT THU APR 21 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTHEAST OF
LOYD STAR TO 10 MILES SOUTHWEST OF KIRBY AT 103 PM CDT...MOVING EAST
AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN EXTREME EAST CENTRAL ADAMS...WESTERN LINCOLN...FRANKLIN AND
SOUTHEASTERN JEFFERSON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3139 9119 3161 9090 3172 9074 3171 9073
      3170 9046 3136 9043
TIME...MOT...LOC 1803Z 270DEG 18KT 3167 9046 3140 9108

MRM
Special weather statement, Apr 21, 1:19 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
119 PM CDT THU APR 21 2011

MSZ045-051-057-211850-
JASPER MS-NEWTON MS-NESHOBA MS-
119 PM CDT THU APR 21 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM DIXON TO 5 MILES
NORTHWEST OF ROBERTS AT 119 PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN CENTRAL NESHOBA...NEWTON AND NORTHERN JASPER COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3279 8897 3212 8894 3211 8926 3279 8925
TIME...MOT...LOC 1819Z 271DEG 19KT 3270 8921 3248 8906
          3226 8928

MRM
Local storm report, Apr 21, 1:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
122 PM CDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 AM     HAIL             4 S FOREST              32.30N 89.47W
04/21/2011  E1.00 INCH       SCOTT              MS   PUBLIC

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:00 PM CDTTornado WarningJANMontgomery, Webster60 min
Apr 20, 7:06 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore39 min
Apr 20, 7:11 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha49 min
Apr 20, 7:13 PM CDTTornado WarningJANCarroll, Choctaw, Montgomery, Webster62 min
Apr 20, 7:35 PM CDTSpecial Weather StatementJANHolmes30 min
Apr 20, 7:40 PM CDTTornado WarningJANCarroll46 min
Apr 20, 7:43 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower31 min
Apr 20, 7:48 PM CDTTornado WarningJANLowndes57 min
Apr 20, 7:52 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo53 min
Apr 20, 8:01 PM CDTSevere Thunderstorm WarningJANChoctaw, Grenada, Montgomery, Webster44 min
Apr 20, 8:03 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes16 min
Apr 20, 8:32 PM CDTTornado WarningJANAttala, Choctaw, Oktibbeha, Winston43 min
Apr 20, 8:33 PM CDTFlash Flood WarningJANChoctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster3 hr
Apr 20, 8:44 PM CDTTornado WarningJANLowndes61 min
Apr 20, 8:46 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison22 min
Apr 20, 8:48 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha57 min
Apr 20, 9:01 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston59 min
Apr 20, 9:18 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee57 min
Apr 20, 9:37 PM CDTSpecial Weather StatementJANHinds28 min
Apr 20, 9:46 PM CDTFlash Flood WarningJANNoxubee3 hr
Apr 20, 9:49 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin41 min
Apr 20, 10:05 PM CDTAreal Flood WarningJANCarroll, Grenada, Montgomery12 hr
Apr 20, 10:25 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Scott50 min
Apr 20, 11:10 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey65 min
Apr 20, 11:28 PM CDTFlash Flood WarningJANLowndes3 hr
Apr 20, 11:28 PM CDTSpecial Weather StatementJANWinston32 min
Apr 20, 11:33 PM CDTSevere Thunderstorm WarningJANScott42 min
Apr 20, 11:52 PM CDTSevere Thunderstorm WarningJANSharkey, Yazoo37 min
Apr 21, 12:07 AM CDTSevere Thunderstorm WarningJANNewton, Scott19 min
Apr 21, 12:47 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba20 min
Apr 21, 12:57 AM CDTSpecial Weather StatementJANScott28 min
Apr 21, 1:06 AM CDTSpecial Weather StatementJANMadison29 min
Apr 21, 1:42 AM CDTFlash Flood WarningJANKemper, Neshoba, Noxubee, Winston2 hr
Apr 21, 2:18 AM CDTSpecial Weather StatementJANLauderdale32 min
Apr 21, 2:21 AM CDTRiver Flood WarningJANCarroll, Leflore41 hr
Apr 21, 6:37 AM CDTSpecial Weather StatementJANSharkey33 min
Apr 21, 6:50 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo40 min
Apr 21, 7:16 AM CDTSpecial Weather StatementJANWarren19 min
Apr 21, 7:20 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren40 min
Apr 21, 7:44 AM CDTSpecial Weather StatementJANYazoo31 min
Apr 21, 7:48 AM CDTSevere Thunderstorm WarningJANYazoo42 min
Apr 21, 7:59 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren, Yazoo49 min
Apr 21, 8:03 AM CDTRiver Flood WarningJANNoxubee3 days
Apr 21, 8:47 AM CDTSpecial Weather StatementJANYazoo18 min
Apr 21, 9:11 AM CDTSevere Thunderstorm WarningJANYazoo22 min
Apr 21, 9:14 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey45 min
Apr 21, 9:50 AM CDTFlash Flood WarningJANYazoo115 min
Apr 21, 10:31 AM CDTSpecial Weather StatementJANHinds, Warren, Yazoo29 min
Apr 21, 10:53 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin67 min
Apr 21, 11:46 AM CDTSpecial Weather StatementJANCopiah29 min
Apr 21, 11:50 AM CDTSevere Thunderstorm WarningJANCopiah55 min
Apr 21, 1:03 PM CDTSpecial Weather StatementJANFranklin, Lincoln32 min
Apr 21, 1:19 PM CDTSpecial Weather StatementJANNeshoba, Newton31 min
Apr 21, 1:26 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence49 min
Apr 21, 1:45 PM CDTSpecial Weather StatementJANLincoln30 min
Apr 21, 2:13 PM CDTSpecial Weather StatementJANJefferson Davis, Lawrence32 min
Apr 21, 2:14 PM CDTTornado WarningJANJasper12 min
Apr 21, 2:47 PM CDTSpecial Weather StatementJANCovington, Marion28 min
Apr 21, 3:09 PM CDTSpecial Weather StatementJANJones, Lamar, Marion31 min
Apr 21, 3:35 PM CDTSpecial Weather StatementJANJones, Lamar30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.